1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Levels really high all of a sudden

Discussion in 'Type 1.5/LADA Diabetes' started by Rosieroo, Jan 14, 2018.

  1. Rosieroo

    Rosieroo LADA · Well-Known Member

    Messages:
    61
    Likes Received:
    17
    Trophy Points:
    48
    I don't know what's happened but suddenly my levels are high and staying that way.
    I'm on 10 units of novamix twice a day I also take 500 metformin I can't take any more met as I starts to give me severe neuropathy symptoms.

    My levels are not perfect but usually stay between 5 and 10 during the day usually around 8 mostly. Being on insulin usually gives a bit more freedom with food although I still have to be careful. I struggle because more than 10 units especially in the morning can give me lows and less than 10 doesn't cover me enough.

    However the last few days my levels have shot up around 14-16 and seem to stay that way. My fasting is always high around 10-11 but during the day as I said earlier it comes under 10. Today I had roast beef with 2 roast pots and a Yorkshire and I usually tolerate this with my insulin and of I test 2 hours later my levels will be fine however today it was around 14 still.
    I am due back to the specialist Wednesday so I will obviously speak to him but I wondered what could be happening. I have only been on this insulin several months now.
    I don't want to up it as I get too many lows and then eat more all the time and I'm already putting on weight. I was very stressed the last week so wonder if anxiety is not helping.

    Any advice would be helpful thanks
     
    • Hug Hug x 1
  2. Deleted Account

    Deleted Account · Guest

    There are many things which affect BG.
    Food is the obvious but also stress, illness, drugs, alcohol, exercise, time of day, month year, weather, temperature, ...
    Your high BG over the last few days may be due to illness (or even your body fighting bugs which have not yet exhibited any symptoms) and, unfortunately, the stress of worrying about your high BG.
    If you are anything like me, you may exercise less when you start to feel,a bit yuk which will also result in higher BG.

    The best treatment is to focus on any illness and stress.
     
    • Like Like x 1
  3. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    13,240
    Likes Received:
    10,575
    Trophy Points:
    298
    Hi @Rosieroo ,

    Silly question. But you are gently rolling the glass ball mixing your Novomix, so the contents has a uniformed colour throughout the cartridge & not looking like a cloudy bubble lamp prior to injecting?
     
    • Like Like x 2
  4. Rosieroo

    Rosieroo LADA · Well-Known Member

    Messages:
    61
    Likes Received:
    17
    Trophy Points:
    48
    No I'm not. I've never thought of this I will try in the morning. Thank you
     
    • Like Like x 1
  5. dancer

    dancer Type 1 · Well-Known Member

    Messages:
    1,274
    Likes Received:
    1,220
    Trophy Points:
    198
    You should start a new cartridge, if you haven't been mixing it before injecting.
     
    • Like Like x 2
    • Agree Agree x 1
  6. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    13,240
    Likes Received:
    10,575
    Trophy Points:
    298
    Totally agree with @dancer 's comment about starting a new cartridge. Your dose in the mix will be out..

    Think of the mix like the contents of a spray paint can? But don't shake the insulin contents vigorously, just allow the little glass ball to gently run from one end of the cartridge to the other till it mixes prior to each injection..

    Don't forget your airshot.
     
    • Like Like x 1
  7. Rosieroo

    Rosieroo LADA · Well-Known Member

    Messages:
    61
    Likes Received:
    17
    Trophy Points:
    48
    Thank you everyone. I have actually started one last night so I will make sure I do it
     
  8. LittleGreyCat

    LittleGreyCat Type 2 · Well-Known Member

    Messages:
    3,456
    Likes Received:
    2,036
    Trophy Points:
    198
    I'm reading about insulin resistance at the moment so wonder if yours is going up a bit?

    Needing more insulin and putting on weight are two possible signs.

    Have you considered cutting down on the carbohydrates a little? After all, the insulin is just there to force the glucose out of your blood and once your liver and muscles are full it all goes into fat. As A T2 you are presumably still producing your own insulin, as well as topping up with injections. I'm searching for the link I was reading and will post it if I find it.

    Edit: https://baby.botherer.org/2018/01/sugar-sugar-baby-get-on-down-the-line-part-2/ - you have to read through the first part to get beneath the ranty feel and get to the conclusions. An interesting take on IR.
     
    #8 LittleGreyCat, Jan 15, 2018 at 9:15 AM
    Last edited: Jan 15, 2018
  9. Rosieroo

    Rosieroo LADA · Well-Known Member

    Messages:
    61
    Likes Received:
    17
    Trophy Points:
    48
    Thank you im actually lada diabetic
     
  10. Alexandra100

    Alexandra100 Prefer not to say · Well-Known Member

    Messages:
    3,416
    Likes Received:
    1,398
    Trophy Points:
    198
    I suspect that I am pre-LADA, if such a thing exists, so I feel for you! I strongly recommend that you read this article by the much respected Dr Bernstein on his Law of Small Numbers. For both T1s and T2s he advises keeping carbs low so as to minimise the dose of insulin needed. This makes sense to me.
    http://www.diabetes-book.com/laws-small-numbers/
    Good luck!
     
    • Like Like x 1
  11. LittleGreyCat

    LittleGreyCat Type 2 · Well-Known Member

    Messages:
    3,456
    Likes Received:
    2,036
    Trophy Points:
    198
    Your avatar shows you as Type 2 - if you go into your account details you should be able to change this.

    Worth reading the article anyway as it also applies at least as much to T1s/LADA.
     
    • Like Like x 1
  12. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    8,529
    Likes Received:
    5,899
    Trophy Points:
    198
    How long have you been diagnosed? Could be the honeymoon coming to an end. Is there a reason you are on mixed insulin? Most people use basal/bolus. That way you can adjust both insulins independently. With the mixed insulin you up both insulins at the same time.
     
  13. Rosieroo

    Rosieroo LADA · Well-Known Member

    Messages:
    61
    Likes Received:
    17
    Trophy Points:
    48
    I thought id changed it but have done it again . :)
     
  14. Rosieroo

    Rosieroo LADA · Well-Known Member

    Messages:
    61
    Likes Received:
    17
    Trophy Points:
    48
    I have now been changed to a Basal bolus regime today so hopefully it will make a difference
     
    • Like Like x 1
  15. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    8,529
    Likes Received:
    5,899
    Trophy Points:
    198
    Ah, I hope that works better for you! It will probably take a while to get it right. Don't worry and use your meter a lot!
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook